If you have ever suffered from it, you will understand what an emotional torture it is. And if you are still suffering from it, I know exactly how you feel but here’s a post from me on an acne cure that you might wanna read about. Warning: This is gonna be the longest post ever but skip as you please lol. Part 1 of my acne post: click (HERE)
- What is Oratane/Accutane?
Accutane is a vitamin A derivative (13-cis-retinoic acid) that is administered orally in pill form works by reducing the production of the skin’s natural oil (sebum). It’s the strongest drug to treat skin outbreaks and when I first had to go on it, the doctor made me take blood test and pregnancy test just to be sure that my body is able to handle it. No joke.
Most people will have drastically clear skin at the end of the course. Sounds like a dream right? But not really. The side effects of this medication is insane. I’ve stopped Oratane for about 3 weeks now and I’m finally gonna share with you what I went through being on it for 6 months. Keep in mind that this is based on my PERSONAL experience and different people react differently to this drug.
Some of the side effects of Accutane (http://www.netdoctor.co.uk/)
- Dry skin (causing inflammation, peeling, itching, increased skin fragility)
- Dry, inflamed and cracked lips.
- Dry eyes
- Pain in the muscles and joints, particularly in adolescents. You should avoid vigorous physical activity while taking this medicine.
- Increased level of fats called triglycerides in the blood.
- Increased liver enzymes.
- Dryness of the lining of the nose (causing nasal inflammation and nosebleeds)
- Mood changes.
- Depression (see warning section above).
- Hair loss (alopecia).
- Allergic reactions.
- Why I went on Oratane
I have pretty sensitive skin and I used to get outbreaks and heat rashes on my chest so I was told by the doctor to only use baby wash for my body coz of the PH level and stuff. So after years of doing that, I decided to change my body wash coz I got bored of baby wash and that triggered a horrible outbreak on my chest and back. I tried self medicating it for about a month, I bought over the counter topical solutions but it only got worse and it was so itchy that I gave up and finally went to the dermatologist.
This is when the doctor decided to put me on Oratane which is basically Roaccutane. I couldn’t handle the itch anymore and although I know what Accutane could/would do to me, I took it anyway coz I wasn’t gonna suffer even a second longer from the rash outbreak. But I had to be on it for 6 months O.O I thought this time around, me being much older, I’d be able to handle the pills better but boy was I wrong.
- My experience on Oratane (10mg)
I started my Oratane course in August 2015 and at the time, my face was in pretty good condition. Although I was on Oratane for my body, it would simultaneously improve the condition of my face too so that was a huge plus. My dose: 10mg pill a day (1x).
First month, I saw no changes or improvement on anything except for the fact that my skin wasn’t as oily as before. And that is normal because it takes a while for the body to react to this drug and start showing progress, it can be as fast as 2 months or as slow as 3-4 months before you can finally see anything happening with your acne. So patience is major key.
Apart from my face not being oily, my scalp wasnt oily too and I could go for as long as 4 days without washing my hair and it will still look fresh and good. Basically all the oil was sucked right outta me
On the second month, my chest and back started clearing up and my face stopped breaking out completely. My eyes felt really dry, my lips started to peel like mad to a point that aside from the pain, it was embarrassing too.
Extremely chapped lips
I kept myself hydrated, I reapply vaseline and lip conditioners all day long but it didnt really help. zzz
Third month I started to get dry patches on the back of my hand, it was irritating but lucky thing I don’t have a boyfriend and nobody had to hold my hand lol. Sometimes the itch gets so unbearable that I scratched them in my sleep till they bleed.
And on the fourth month, the insides of my nose started bleeding and continued to bleed for a whole month, no exaggeration. But all these physical side effects I can tolerate. The one that I couldn’t bear was the emotional one.
- Emotional Wreck
I will try my best to put what I felt into words without sounding too emotional. I hate being emotional HAHA. Halfway through the third month till the end of the course was legit hell for me. In the beginning of it all, some days I felt normal and happy and some days I was incredibly sad for no apparent reason. And towards the end of month 4 and as I entered the 5th month, shit got so real.
I pushed everyone away including my best friends. I stopped talking to almost everyone on my phone for days on end and some even months. I cried as many as 6 times a day for no valid reason (so extreme and annoying) and I felt as though I was literally drowning and suffocating that nothing and no one could make me happy. All the bad vibes that I was feeling was terrifying. I was dwelling in such negativity day after day that I didn’t remember how it felt being normal, positive and happy. Everything affected me in such a horrid way.
On social media I tried to seem normal, it’s easier when you’re just posting photos. And when I’m around people, I’m a little better too compared to when I’m all alone. I know I was depressed the last time I was on this med, but I dont remember feeling THIS depressed.
It was awful. I felt like I’ve been sad forever and I never thought I would, but I pulled through. All my friends gave me the space when I needed it, they took all the negative shit I threw at them with no hard feelings and they stuck around. And trust me, it was hard, I was such a pain to deal with HAHA. So thank you ❤
My family was there for me endlessly too and they took my emotional state very seriously because basically I was a wreck most of the time haha. They were my pillar. All I want to say is that without the right support system, I wouldn’t be able to do it. I am off the pills for almost 3 weeks now and I still feel like shit sometimes but maybe coz it’s still in my system but I’m trying to feel better. Maybe at that point of time, I was going through a hard episode in life too and this medication accentuated stuff and it hit me twice as hard but that was what it did to me.
And most of you asked me, why don’t I just stop halfway? Might sound stupid but I’m not a quitter no matter how hard things get lol and this applies to almost everything in my life. I always finish what I started because I have to see how it ends and I was already halfway there so I made my own decision to continue it and I am more than happy that I did because here’s the before and after:
And again, this is what Oratane did to me personally. Not everyone will get depression while on it because it affects everyone differently and I just happen to be one fo the unlucky ones.
So after everything that’s being said, do I think it’s worth it? YES. Because it will no doubt give you positive end results and if you’re lucky, you wont even go through such a hard time as I did and you will end up with clear skin 🙂 I hated this medicine, but it worked.
My skin now without makeup
If you made it this far, thank you for reading this long arse post and I hope you’ll have a rough idea of what Roaccutane/Oratane is all about through this post. This post is just me sharing my experience but you can always visit a dermatologist to find out more! Bye guys xx
Oratane is a prescribed medication and I paid rm130 monthly for it.